question-icon

What causes knee pain after taking Lisinopril?

default
Posted on Mon, 30 Nov 2015
Question: I was recently prescribed Lisinopril for hypertension and began having side effects. I felt like I was on a high dose of prednisone and was crawling out of my skin. I also had bilateral knee pain when lying down at bedtime. My doctor changed me over to Losartan potassium 100mg. After 3 doses I was still suffering from the knee pain. So she switched me to HCTZ 25 mg and the knee pain is still there. It could just be arthritis, but both knees at the same time? Not sure. I'm 58 years old, overweight, but very active. I have never had pain like this. Any suggestions? Thank you
doctor
Answered by Dr. Noble Zachariah (1 hour later)
Brief Answer:
Unlikely to be a side effect

Detailed Answer:
Hello,
Welcome and thanks for your query.
Lisinopril does have a number of unpleasant side effects but knee pain is unlikely to be due to that and the pain persists across different groups of anti hypertensive medicines.
Two likely causes are osteoarthritis, which affect both knees and is more common in overweight and active people and vitamin D deficiency which is a common but under detected problem.
Do get back if you have further queries.
Best wishes,
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Noble Zachariah

Internal Medicine Specialist

Practicing since :1974

Answered : 2276 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes knee pain after taking Lisinopril?

Brief Answer: Unlikely to be a side effect Detailed Answer: Hello, Welcome and thanks for your query. Lisinopril does have a number of unpleasant side effects but knee pain is unlikely to be due to that and the pain persists across different groups of anti hypertensive medicines. Two likely causes are osteoarthritis, which affect both knees and is more common in overweight and active people and vitamin D deficiency which is a common but under detected problem. Do get back if you have further queries. Best wishes,